User Tag List

Likes Likes:  0
Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 23

Thread: Methodrexate

  1. #11
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,836
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Malin, I'm sure I've asked before but have your docs ever considered letting you stop the mtx?

  2. #12
    Join Date
    Nov 2009
    Location
    UK, Essex
    Posts
    131
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Sangye,

    My Rheumy here in the UK was considering it when I first met her but I keep having flares so it's not an option. If anything she is more likely to put me on ctx. She has asked me about it and I really don't want to, but if I have any new symptoms or anything, I'll have to go on something stronger, so getting off mtx is far far away!

  3. #13
    Join Date
    Feb 2009
    Location
    Saint Peter, Minnesota
    Posts
    460
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I have been on 6- 8 mg of Mexotrexate for two years now. I also take 10 mg of pred. The oral mexotrexate made me feel ill for the night I took it and a bit into the next day. I now take injections once a week. I make my own and put the needle in my fat belly all by myself. The joy of pred is I have the fat for the injection. ha ha! I still get a bit worn out after the injection for the evening and occasional slight nasea, butall in all iat is OK. It does help to bring my inflamatory numbers down to a more managable level. I usually take it on Sunday nights, right before eating a nice Sunday evening meal and I typically go to bed earlier that evening, so that is how I deal with it.
    Best of luck.

  4. #14
    Join Date
    Jun 2010
    Location
    South of France
    Posts
    10
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    thanks malin - good luck

  5. #15
    Join Date
    Jun 2010
    Location
    South of France
    Posts
    10
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    thanks for sharing your experiences coffelover - good luck

  6. #16
    Join Date
    Jan 2011
    Location
    Calgary, Canada
    Posts
    113
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Hi,

    Just to add to the collection of replies, I've been on Methotrexate for 2 years and am still on it along with 10mg of Pred. I take 25mg/week via injection, have no side affects in that I feel fine - of course, I'm not the same as I used to be for energy levels - probably the Methotrexate working on the immune system has something to do with it. Hair loss - about one third of it during chemo drug, but it came back once on Mtx but it's still not quite as full which is expected if you understand how Mtx works. I did find however that I became anemic - again just how mtx works - so I do take an iron supplement every day. Other than that, I don't feel any different on the day I take it to the other 6 days I don't - definitely an eaiser drug for me to take.

  7. #17
    Join Date
    Nov 2010
    Location
    ~46N1165W
    Posts
    1,905
    Post Thanks / Like
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Default

    I started on mtx last Mar10 when I was diagnosed. I was on 15mg once a week up until Jan11. At 15mg, I had no noticable side affects. At least, none that I couldn't readily blame on one of the other half dozen drugs I was taking.

    However, about a month ago, I started to taper up by one pill per week until I hit 10 (25mg). I took my first 25mg dose last Thur morning. I was fine all day, but mid-aft, I thought I was halfway into the grave -- stomach cramps, nausea, headache, dizzy, and dead tired. I beleive the mtx was the culprit. I ate nothing and went to bed.

    I am much better today, but I do notice that my muscles and my joints ache like the dickens. Particularly my elbows, knees and the muscles leading up to them. They all hurt. I literally have to roll out of bed. Once I get some tylenol and tramadol into me, I get along ok, but the underlying pain is still there. Is it the mtx or the wg? I guess if I have the same experience this Thur, then I'll have a good idea it's the mtx.

  8. #18
    Join Date
    Mar 2011
    Posts
    2
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    hi am new here i am on pred been on it 4 13 months now was on 60 now down to 10mg a day.was put on methotrexate 5 months i am on 10mg a w eek thay will have to put it soon.i have not had eny side effects you will not have hair loss only think i can say i may get a bit nausea but it nothing.please dont worry am on pred and meth dont no when i will b of the pred but the meth will go up when i come of them may b 3 months time.hop this has help u . pauline

  9. #19
    Join Date
    Nov 2010
    Location
    ~46N1165W
    Posts
    1,905
    Post Thanks / Like
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Default

    Hi, Pauline... Welcome to the site. Except for the very beginning of treatment, I have not been on any pred. That might be because I routinely have to take cortef due to the loss of my pituitary. Hopefully, I will only have to take the mtx until June. We'll see.

    Woke up again today with a lot of joint/muscle pain. Things get much better after I take some T3. I do wish I knew if the aches and pains was due to the mtx or if it was the WG. If it continues, I'll call the doc on Monday.

    As for hairloss.... Hasn't been an issue for years.... :-)

    Are you in France by any chance?

  10. #20
    Join Date
    Jun 2010
    Location
    South of France
    Posts
    10
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by paulineob View Post
    hi am new here i am on pred been on it 4 13 months now was on 60 now down to 10mg a day.was put on methotrexate 5 months i am on 10mg a w eek thay will have to put it soon.i have not had eny side effects you will not have hair loss only think i can say i may get a bit nausea but it nothing.please dont worry am on pred and meth dont no when i will b of the pred but the meth will go up when i come of them may b 3 months time.hop this has help u . pauline
    Thanks for sharing your experiences - best, Simon

Page 2 of 3 FirstFirst 123 LastLast

Tags for this Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •